MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572290
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
Note: this report pertains to one of the four devices used on the same patient.Refer to manufacturer report # 3005099803-2023-03775, 3005099803-2023-03778, 3005099803-2023-03835, and 3005099803-2023-03836 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2023, that four (4) epic biliary stents were to be implanted in the common bile duct at the hepatic bifurcation to treat a 2 cm malignant klatskin's tumor during an endoscopic retrograde cholangiopancreatography (ercp) with self-expandable metallic stent (sems) implantation procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, two epic biliary stents were attempted to be placed bilaterally at the same time.The first epic biliary stent (the subject of mfr.Report # 3005099803-2023-03775) was lodged in the working channel of the scope, the delivery system could not be advanced, and the stent was removed from the patient partially deployed on the delivery system.The second epic biliary stent (the subject of mfr.Report # 3005099803-2023-03778) was also difficult to advance through the scope, and the outersheath became buckled and kinked.During withdrawal, the second epic biliary stent became partially deployed on the delivery system.Another two epic biliary stents were opened and attempted to be placed bilaterally at the same time, and the same situation occurred.The third epic biliary stent (the subject of this report) was difficult to advance through the scope; the outer sheath was kinked, and the stent became partially deployed on the delivery system.The fourth epic biliary stent (the subject of mfr.Report # 3005099803-2023-03836) was also difficult to advance through the scope; the outer sheath was kinked, and the stent was partially deployed on the delivery system.A different device was used to complete the procedure.There were no reported patient complications as a result of this event.It was reported that the epic biliary devices were inserted in pairs during a bilateral stent placement procedure.Per the instructions for use (ifu), when treating multiple lesions, the most distal lesions should be stented first followed by the stenting of proximal lesions.Stenting in this order eliminates the need to cross and reduces the chance of dislodging stents that have already been placed.The user did not follow the steps of the ifu.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17350073
Report Number3005099803-2023-03835
Device Sequence Number6079482
Product Code FGE
UDI-Device Identifier08714729896913
UDI-Public08714729896913
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberM00572290
Device Catalogue Number7229
Device Lot Number0028532978
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown